Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Took meth injection in hand. Have swelling and redness. Gave penicillin shot. What else?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5636 Questions
Question
my brother has a huge miss from meth injection in his hand, It is swollen and red, looks terrible, i don't think I can get him to a doctor but I am giving him penicillin shots what else can I do? how much penicillin do I give a 220pd man its norocillin injectable 300,000 units per ml
Posted Wed, 20 Feb 2013 in Infections
 
 
Answered by Dr. Grzegorz Stanko 2 hours later
Hello!

Thank you for the query.

This looks like an infection of this area. Especially if it gives lot of pain. The soft tissues are swollen and compressed. The best way to treat it would be an incisions, which can decrease tissues compressions.
If surgeons visit is impossible, you should give him an antibiotic. The best one for it is Clindamycine 300mg 3x1 with non-steroidal anti-inflammatory drugs (Diclophenac 75 mg twice a day). If the norocillin is the only available antibiotic, the dosage is 600 000 units twice a day (2 ml twice a day).
The hand should be also put above the heart level so the swelling can easier go away.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Took meth injection in hand. Have swelling and redness. Gave penicillin shot. What else? 17 minutes later
should he be using heat? like a heating pad or soaking it in hot/warm water? or is ice better?
 
 
Answered by Dr. Grzegorz Stanko 47 minutes later
Hello!

Ice will be better, but not directly to the skin. It should be put through the towel for example. And should not be used longer than 15 minutes. Such cold compresses can be used about 6 times a day.
The most important is antibiotic and elevated position.

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Took meth injection in hand. Have swelling and redness. Gave penicillin shot. What else? 28 minutes later
last question, how long does he take the antibiotic?
 
 
Answered by Dr. Grzegorz Stanko 3 hours later
Hello!

Antibiotic should be taken at least 7 days. During that time you should see an improvement. If no improvement, there wont be any other option than doctor visit.

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor